Alert archive / Washington / Gale Warnings in 2011

Gale Warning 67, NWS Seattle, WA

July 3, 2011

NWS Seattle, WA issued this gale warning at Jul 3, 2011, 9:34 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2011, 9:34 AM PDT (16:34 UTC)
Expired
Jul 3, 2011, 9:00 PM PDT
In force
11 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WHUS76 KSEW 031634
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
934 AM PDT SUN JUL 3 2011

PZZ131-040045-
/O.UPG.KSEW.SC.Y.0757.000000T0000Z-110704T0700Z/
/O.NEW.KSEW.GL.W.0067.110703T1634Z-110704T0400Z/
/O.NEW.KSEW.SC.Y.0760.110704T0400Z-110704T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
934 AM PDT SUN JUL 3 2011

...GALE WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* AFFECTED AREAS...CENTRAL U.S. STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST 25 TO 35 KNOTS...EASING THIS EVENING. WIND
  WAVES 4 TO 6 FT...SUBSIDING THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-040045-
/O.UPG.KSEW.SC.Y.0757.000000T0000Z-110704T0700Z/
/O.NEW.KSEW.GL.W.0067.110703T1634Z-110704T0400Z/
/O.NEW.KSEW.SC.Y.0760.110704T0400Z-110704T0700Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
934 AM PDT SUN JUL 3 2011

...GALE WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

* AFFECTED AREAS...EAST ENTRANCE U.S. STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST 20 KNOTS...RISING TO 25 TO 35 KNOTS LATE
  THIS MORNING OR EARLY THIS AFTERNOON...THEN EASING THIS EVENING.
  WIND WAVES BUILDING TO 4 TO 6 FEET...THEN SUBSIDING THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-040045-
/O.NEW.KSEW.SC.Y.0759.110703T1634Z-110704T0300Z/
ADMIRALTY INLET-
934 AM PDT SUN JUL 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* AFFECTED AREAS...ADMIRALTY INLET.

* WIND...RISING FROM THE NORTHWEST AT 15 TO 25 KNOTS THIS MORNING
  BEFORE EASING EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
684 
WHUS76 KSEW 032136
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
236 PM PDT SUN JUL 3 2011

PZZ132-040400-
/O.CON.KSEW.GL.W.0067.000000T0000Z-110704T0400Z/
/O.CAN.KSEW.SC.Y.0760.110704T0400Z-110704T0700Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
236 PM PDT SUN JUL 3 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

* AFFECTED AREA...FAR WEST PART OF THE EAST ENTRANCE U.S. STRAIT
  OF JUAN DE FUCA.

* WIND AND WAVES...WEST 10 TO 15 KNOTS...EXCEPT LOCALLY 25 TO 35
  KNOTS FAR WEST PORTION THROUGH EARLY THIS EVENING. WIND WAVES 1
  TO 2 FEET...EXCEPT LOCALLY 4 TO 6 FEET FAR WEST THROUGH EARLY
  THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-032245-
/O.CAN.KSEW.SC.Y.0759.000000T0000Z-110704T0300Z/
ADMIRALTY INLET-
236 PM PDT SUN JUL 3 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ131-040400-
/O.CON.KSEW.GL.W.0067.000000T0000Z-110704T0400Z/
/O.CON.KSEW.SC.Y.0760.110704T0400Z-110704T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
236 PM PDT SUN JUL 3 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

* AFFECTED AREAS...CENTRAL U.S. STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST 25 TO 35 KNOTS...EASING THIS EVENING. 
  WIND WAVES 4 TO 6 FT...SUBSIDING THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
102 
WHUS76 KSEW 040404
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
904 PM PDT SUN JUL 3 2011

PZZ132-041000-
/O.EXP.KSEW.GL.W.0067.000000T0000Z-110704T0400Z/
/O.EXB.KSEW.SC.Y.0760.000000T0000Z-110704T1000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
904 PM PDT SUN JUL 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

* AFFECTED AREAS...EASTERN STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-041000-
/O.EXP.KSEW.GL.W.0067.000000T0000Z-110704T0400Z/
/O.EXT.KSEW.SC.Y.0760.000000T0000Z-110704T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
904 PM PDT SUN JUL 3 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY
IS NOW IN EFFECT UNTIL 3 AM PDT MONDAY. 

* AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WEST 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 3, 9:07 AM PDT, 27 minutes earlier.

Area forecast discussion, Jul 3, 9:07 AM PDT, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO REMOVE SECOND MARINE SECTION
NATIONAL WEATHER SERVICE SEATTLE WA
907 AM PDT SUN JUL 3 2011

.SYNOPSIS...AN UPPER LEVEL TROUGH COMBINED WITH POST FRONTAL ONSHORE
FLOW WILL GIVE SCATTERED SHOWERS TODAY...MAINLY TO THE CASCADES AND
AROUND A CENTRAL PUGET SOUND CONVERGENCE ZONE. SKIES WILL BEGIN
CLEARING LATER TONIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. HIGH
PRESSURE WILL BUILD INTO THE AREA INDEPENDENCE DAY THROUGH MIDWEEK
GIVING DRY WEATHER WITH HIGH TEMPERATURES A LITTLE ABOVE NORMAL. AN
UPPER TROUGH WILL LIKELY SETTLE OVER THE REGION LATER IN THE WEEK
FOR SOMEWHAT COOLER AND CLOUDIER WEATHER.

&&

.SHORT TERM...THE FRONTAL SYSTEM THAT CROSSED WESTERN WASHINGTON
EARLY THIS MORNING IS MOVING RAPIDLY EASTWARD ACROSS EASTERN
WASHINGTON AT 800 AM. MODELS APPEAR TO HAVE OVER PREDICTED THE
COVERAGE OF SHOWER ACTIVITY...ALL THAT IS LEFT THIS MORNING IS ALONG
THE WEST SLOPES OF THE NORTH CASCADES AND AROUND A PUGET SOUND
CONVERGENCE ZONE FROM ADMIRALTY INLET AND NORTH OF EVERETT TO
ARLINGTON AND THE NORTH CASCADES. THE CONVERGENCE ZONE WILL SLIDE
SOUTHWARD INTO THE SNOHOMISH AND KING COUNTY AREAS DURING THE
DAY...AND WILL DIE OUT EARLY THIS EVENING FROM THE CENTRAL SEATTLE
AREA EAST TO AROUND SNOQUALMIE PASS. TEMPERATURES WILL REMAIN IN THE
LOWER TO MID 60S IN THE CONVERGENCE ZONE AREA...AND WILL RISE INTO
THE UPPER 60S ELSEWHERE.

WITHS SOME CLEARING...EXPECT COOL CONDITIONS TONIGHT WITH
TEMPERATURES AROUND 50 IN URBAN AREAS AND MID 40S IN OUTLYING
VALLEYS.

TEMPERATURES ALOFT WARM UP ON MONDAY WITH 850 MB TEMPERATURES
REACHING 10C AROUND 00Z TUE. THIS SUPPORTS HIGH TEMPERATURES IN THE
LOWER TO MID 70S AROUND MUCH OF WESTERN WASHINGTON WITH SUNNY SKIES
DURING THE AFTERNOON HOURS ON INDEPENDENCE DAY.

WEAK UPPER RIDGING WITH LIGHT ONSHORE FLOW AND 500 MB HEIGHTS RISING
TO THE MID 580 DAM RANGE TUESDAY SUPPORTS TEMPERATURES RISING
ANOTHER 5-6 DEGREES...A FEW PLACES REACHING 80 DEGREES.

THE FORECASTS WERE UPDATED THIS MORNING TO REDUCE SHOWER COVERAGE TO
SCATTERED IN THE CONVERGENCE ZONE AREA AND ALONG THE WEST SLOPES OF
THE CASCADES...AND ISOLATED SHOWERS ELSEWHERE. THE REMAINDER OF THE
FORECAST IS ON TRACK. ALBRECHT

.LONG TERM...PREVIOUS LONG RANGE DISCUSSION FOLLOWS...EXTENDED
MODELS ARE IN GOOD AGREEMENT FOR WEDNESDAY WITH THE FLAT UPPER LEVEL
RIDGE WEAKENING A LITTLE. MODEL SOLUTION DIVERGE AFTER WEDNESDAY
WITH THE ECMWF BRINGING A MUCH STRONGER TROUGH THROUGH WESTERN
WASHINGTON ON THURSDAY...500 MB HEIGHTS DROPPING DOWN INTO THE MID
560 DAM...WHILE THE GFS KEEPING THE HEIGHTS ABOVE 570 DAM. WITH THE
STRONGER TROUGH THE ECMWF IS A LITTLE SLOWER KICKING THE TROUGH OUT
TO THE EAST THURSDAY NIGHT AND FRIDAY. GFS ENSEMBLES SHOW THE
OPERATION RUN IS ACTUALLY ONE OF THE MORE PESSIMISTIC SOLUTIONS SO
WILL STAY WITH JUST THE MORNING CLOUDS AFTERNOON SUN SCENARIO FOR
WEDNESDAY AND THURSDAY. A LITTLE BETTER AGREEMENT INTO NEXT WEEKEND
WITH WEST NORTHWEST FLOW ALOFT AND LOW LEVEL ONSHORE FLOW. 500 MB
HEIGHTS ARE ONLY IN THE LOWER TO MID 570 DAM SO WILL CONTINUE THE
MORNING CLOUDS AFTERNOON SUN FORECAST INTO NEXT WEEKEND WITH HIGHS
NEAR OR A LITTLE BELOW NORMAL. FELTON

&&

.AVIATION...WLY FLOW ALOFT WILL PREVAIL OVER THE REGION THRU
TONIGHT. CONTINUED LOW LEVEL ONSHORE FLOW. MEANWHILE...CIGS WERE
GENERALLY IN THE 1-3K FT RANGE /TOPS 5-6K FT/ THIS MORNING...
ALTHOUGH THERE WERE A FEW AREAS DEVOID OF CLOUDS AT THIS TIME.
EXPECT CIGS TO LIFT INTO THE VFR CATEGORY RANGE THIS AFTERNOON...
WITH CLOUDS BECOMING SCATTERED ACROSS MUCH OF THE AREA.

KATX DOPPLER RADAR SHOWED A SW TO NE ORIENTED CONVERGENCE ZONE
/ROUGHLY SW OF KPAE TO NE OF KAWO/ AT THIS TIME. THE CONVERGENCE
ZONE SHOULD REORIENT ITSELF LATE THIS MORNING OR EARLY THIS
AFTERNOON TO ITS TYPICAL LOCATION BETWEEN KPAE AND N OF KBFI BEFORE
DRIFTING S AND DISSIPATING LATE TODAY OR EARLY THIS EVENING.

KSEA...THE PUGET SOUND CONVERGENCE ZONE IS EXPECTED TO SHIFT S OVER
THE TERMINAL THIS AFTERNOON OR BETWEEN 2100 UTC AND 0000 UTC MON.
THUS THERE WILL PROBABLY BE A SHORT PERIOD WHERE WINDS WILL BE NLY
AT KBFI AND FROM THE SW AT KSEA. EXPECT THE WINDS TO BECOME NLY AT
THE TERMINAL ABOUT 0000 UTC. MEANWHILE...CIGS WILL BE IN THE VFR
CATEGORY TODAY BUT THERE MAY BE OCCASIONAL MVFR CIGS THIS MORNING.

&&

.MARINE...
HIGH PRES JUST OFF THE WASHINGTON COAST AND LOWER PRES E OF THE
CASCADES WILL RESULT IN CONTINUED ONSHORE FLOW OF VARYING STRENGTH
THROUGH TUE. EXPECT WINDS TO RISE TO LOW END SMALL CRAFT ADVISORY
SPEEDS OR 20-25 KNOTS OVER MAINLY THE CENTRAL STRAIT OF JUAN DE FUCA
DURING MAINLY THE AFTERNOONS AND EVENINGS.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY UNTIL MIDNIGHT TONIGHT FOR THE CENTRAL
      AND EASTERN STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL FORECAST DISCUSSION...PLEASE GO TO
WWW.WRH.NOAA.GOV/SEW/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:34 AM PDTSmall Craft AdvisorySEW5 hr
Jul 3, 9:34 AM PDTSmall Craft AdvisorySEW17 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.